generic tramadol ER side effects - none with tramadol IR

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4643
   Posted 7/17/2010 7:18 AM (GMT -7)   
Has anyone had side effects with the extended release  but not with the instant release?  Is there a difference with manufacturers?  My container says patri  (Patriot pharm?)
 
I was prescribed generic tramadol ER so I could have pain relief all night.  I had had no problems with the 50mg instant release, except it didn't work all night and I was getting up in the middle of the night or I was getting up in the morning in severe pain.  I couldn't function for 2 hours every morning.
 
I am taking 100mg ER at 8pm and 8am, experiencing dizziness, headache, drowsiness, tremor starting an hour after taking the drug and lasting nearly until the next dose.  Muscle twitches start about halfway to the next dose, last nearly to the next dose.
 
Will this side effect go away?  Should I just go back to not sleeping?  I suspect the twitches are a warning of serotonin syndrome, which I get when combining tramadol with just about anything.
 
Alcie
 
 


Retired Mom
Veteran Member


Date Joined Feb 2010
Total Posts : 1753
   Posted 7/17/2010 8:55 AM (GMT -7)   
Alcie,

This sounds like something I'd really get with my Dr quickly about. SS is nothing to play with and something serious should be prevented. Do you have any IR left? If so, you may want to consider using them until the next time you can get in with PM. Either way, I'd call the after hours line about the unusual side effects and get that on record. I'd also call again Monday morning when they open and get with the Dr. ASAP. Ultram is not as controlled as most meds and can be called in to the pharmacy if your PM is willing.

Best to you!
Retired Mom


Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4643
   Posted 7/17/2010 10:02 AM (GMT -7)   
Thanks, Mom (I'll bet I'm older than you are)

Yes, I had just refilled the immediate release tramadol. I'll switch back. Waiting until this last ER wears off completely.

I was also supposed to try Flexeril because a lot of my pain is low back spasms. I'm putting that off until I get the tramadol straightened out because I am aware that that one can interract with tramadol to cause SS too. I need a muscle relaxant at night. Valium 1 mg works, but it only lasts halfway through the night too. Flexeril duration of action is lots longer.

Nearly every time I start a new medicine or get an increase in dosage I seem to get some of the nastiest side effects for the drug. Then I can't take even the low dose again. I had that happen with Crestor and Neurontin recently. They were working; docs upped the dose; side effects even at low dose now. Could be a fibromyalgia thing, or just my silly allergies.

I can talk to my PCP, but the pain doc is out of the office until Monday. Going to the ER is not necessary. I hope to hear if anyone else has had problems with tramadol ER or is it just me?
Alcie
 
 


Retired Mom
Veteran Member


Date Joined Feb 2010
Total Posts : 1753
   Posted 7/17/2010 11:22 AM (GMT -7)   
Smart move...and you just may be older than I am...I'm 41.  I did work for about 20 years with the same organization (different jobs) before I was medically retired.  It was due to a major herniation at l5-s1 and the surgery that didn't fix the problem.  I also have fibro and a ton of other stuff to go with it so the Dr and the organization decided it was time for me to retire.  Thank God I had so many years in and had paid in to the retirement system.  I was blessed in that way more than most.  I honestly don't think anyone plans to get hurt and be unable to work all of the sudden.  I actually herniated while working on my Masters (in class).  I finished online (finally) and now the degree is a negative for me getting ssd.  A new decision has been made and I'll get the mailed notice probably at the beginning of the week (or at least in the next week or so), but I'm sure it will be another denial.  Then it will be time for the real work with the attorney to begin.
 
I'm one of those people who never wants to be seen as unable to do anything, but I break down and cry from pain overload if I get out of the house and try to do even the most brief "day out".  Naturally I see everyone I know (small town) when I first go out and they think I'm fine and just getting over.....boy if they could only experience the pain for one day (but I wouldn't wish that on anyone really).  I'm sure you know how it is.
 
I'm glad you are doing better now and that the meds were available for refill.  I'd be lost without my ultracet and my dilaudid (and my xanax xr for that matter).  Without them I'm a breakdown waiting to happen.
Retired Mom


Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4643
   Posted 7/17/2010 12:11 PM (GMT -7)   
Oh,yes. I'm older by 25 years. Worked for a pharmaceutical rat lab, where I learned to recognize drug reactions. Then I got married and worked as an ICU tech. I can spell medical stuff so I was always having to type up doctors' reports from their tape recorders. Then came 4 kids, now grown and gone. One son lives across a big field, so I see the 3 grandsons all the time. Taking them swimming most days is about the extent of my socializing. Too much pain to walk or sit in chairs. I've even had to hire out most of the mowing and snowplowing. My big diesel tractor bounces a bit much.

I've got fibro, Spinal arthritis, kyphosis, scoliosis, lordosis, degenerating disks, spondylosis, arthropathy, extraforaminal protrusions, annular tears, radiculopathy L5, S1, herniated disc L3-L4, cervical foraminal narrowing, heart attack 3 years ago, 2 stents, post-polio
syndrome, 3 slipping ribs, torn knee meniscus, had a Nissen fundoplication of stomach, surgery for 3 trigger fingers, breast cancer took up half of last year, had to stop the meds for side effects, macular drusen and cataracts.

I get spinal injections for sciatica, but I'm only taking tramadol for pain daily. Nothing else works, and I've tried just about everything. I've been trying to find something that allows me to sleep through the night, and regular tramadol just doesn't do it.

To get a night's sleep I can take benzodiazepines, but don't want to get hooked on them. Elavil works too, but doesn't last all night. I'll probably try dropping the dose of tramadol and try various muscle relaxants. My PCP works with me pretty well.
Alcie
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 3:33 PM (GMT -7)
There are a total of 2,731,794 posts in 300,965 threads.
View Active Threads


Who's Online
This forum has 151130 registered members. Please welcome our newest member, Inhisname.
331 Guest(s), 12 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, countess18, Katerina-b, House_rocker, Benjawood, Scaredy Cat, getting by, Todd1963, bsjoplin, poohcheez, Richard57, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer